If Valium is purchased using valid Valium prescription and consumed for four months or even lesser periods for that matter, the persons may suffer from withdrawal symptoms. The reason is that Valium accumulates in the body and the longer it is taken, the more it keeps accumulating. As this accumulation builds up, the body starts to decrease the production of the anxiety-relieving chemicals which are natural chemicals. Thus the longer this is taken for, the more and the stronger are the withdrawal symptoms.
When the body develops physical dependence, the user needs to keep taking the drug to prevent withdrawal symptoms and that is the reason the users start to abuse the usage by increasing their dosage or increasing the frequency of the drug.
Withdrawal symptoms of Valium are dangerous and the body needs to recalibrate with the brain to ensure the functioning is proper.
The withdrawal symptoms are cramps in the abdomen, tremors, headaches, muscle pain, sweating, vomiting, confusion, severe forms of anxiety, insomnia, restlessness, numbness, hallucinations as well as it could even involve seizures. If people have taken more than 100 mg of Valium a day, then the withdrawal symptoms are more serious and there is a likelihood of complications as well. If excess valium even as little as 15mg is given a day, but the time period is for several months, then also the withdrawal symptoms are likely to occur.
Duration of withdrawal symptoms:
The withdrawal symptoms last longer than are other benzodiazepines. These symptoms take longer to start as the valium effects in the body last for a very long time. Sometimes for heavy users, the withdrawals only start 7 days post the stopping of the drug.
People who use 60 – 120 mg of valium for periods ranging from 3 – 14 years were studied and it was found that the withdrawal symptoms lasted for more than a month. In fact, the withdrawal period takes around 6 weeks and the intensity is very high. The symptoms in the initial period are the worst in the first two weeks of withdrawal and then again the symptoms increase in the third week. The only post that symptoms decline.
In the first 24 -48 hours, the withdrawal starts to be felt and anxiety as well as restlessness increase and it starts out first faintly and then increases in magnitude.
In week 2, the symptoms peak and the full-blown symptoms take effect during that time. These symptoms are insomnia, nausea, muscle pain as well as sweating.
In week 3 and 4, the withdrawal intensity decreases and the symptoms get more manageable. From week 5 onwards those who have Valium dependence suffer PAWS (Post-acute withdrawal syndrome). These appear suddenly even if there have been no symptoms for months or even years.
Detoxification requires medical guidance and those who want to quit need to reduce the dosage gradually on a weekly or biweekly basis so complications and withdrawal symptoms including seizures are kept to the minimum.